MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570730
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code relates to problem code for the investigation result of outer sheath broken at the outer diameter in the proximal exterior tube ¿ endoscope interface (near the guidewire access sheath).A fully constrained wallflex biliary rx partially covered stent and delivery system were received for analysis.Visual examination of the returned device found the stainless steel tube was actuated beyond its reconstrainment limit, and the inner shaft was found kinked.The outer sheath was broken at the outer diameter: proximal exterior tube - endoscope interface (near the guidewire access sheath).Functional evaluation found that it was not possible to deploy the stent using the delivery system as received, however, it was possible to manually deploy the stent.The stent was measured and was found to be within specifications.No issues were noted with the stent and no other issues were noted with the device.The damages noted to the device were consistent with the application of force during usage.The investigation concluded that the observed failures are likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that wallflex biliary rx partially covered stent was to be used in the common bile duct to treat a malignant stricture during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure on (b)(6) 2018.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complaint, during the procedure, the stent failed to deploy.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the outer sheath was broken at the outer diameter: proximal exterior tube ¿ endoscope interface (at the proximal end of the guidewire access sheath).

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7309484
Report Number3005099803-2018-00580
Device Sequence Number19135700
Product Code FGE
UDI-Device Identifier08714729759324
UDI-Public08714729759324
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2019
Device Model NumberM00570730
Device Catalogue Number7073
Device Lot Number21178985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2018
Initial Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1